MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801325
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant negative anti-hcv results were obtained from two different samples from the same patient when using vitros anti-hcv reagent lot 5610 on a vitros eci immunodiagnostic system and a vitros 5600 integrated system.The results were considered discordant when compared to positive hcv results obtained on four non-vitros methods (elisa, vidas elfa, clia and western blot).The assignable cause of the discordant negative patient sample results could not be determined.A limitation of the vitros ahcv assay cannot be ruled out as a contributor to the event.The vitros ahcv assay detects the presence of igg antibodies only in patient samples, while it is unknown what antibodies are detected in the non-vitros methods.It is also possible that the infection was in the early stages where the antibody concentration may not be detectable.Based on historical quality control results, a vitros anti-hcv reagent lot 5610 performance issue is not a likely contributor to the event.Additionally, precision testing of the vitros eci immunodiagnostic system was not performed, therefore it cannot be confirmed that the instrument was operating as intended and unexpected instrument performance cannot be completely ruled out as contributing to the event.However, there was no indication that the vitros eci system or the alternate vitros 5600 system malfunctioned.In addition, it was not possible to establish if the customer is following the sample collection device manufacturer's recommended centrifugation protocol; therefore, pre-analytical sample processing cannot be ruled out as a contributing factor.It is possible that cellular debris, due to poor sample preparation, was present in the affected samples, although this could not be confirmed.Furthermore, the customer did not carry out any sample interference testing, therefore, it is possible that a sample interferent was present in the patient samples, although this could not be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant negative anti-hcv results were obtained from two different samples from the same patient when using vitros anti-hcv reagent lot 5610 on a vitros eci immunodiagnostic system and a vitros 5600 integrated system.The results were considered discordant when compared to positive hcv results obtained on four non-vitros methods (elisa, vidas elfa, clia and western blot).Vitros eci (s/n (b)(6) results: patient 1, sample 1 result of 0.40 s/c (negative) vs expected result reactive patient 1, sample 2 result of 0.40 s/c (negative) vs expected result reactive vitros 5600 (s/n (b)(6) result: patient 1, sample 2 result of 0.31 s/c (negative) vs expected result reactive biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant negative vitros anti-hcv results were not reported from the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19932419
Report Number3007111389-2024-00152
Device Sequence Number16834252
Product Code MZO
UDI-Device Identifier10758750001095
UDI-Public(01)10758750001095(17)241009(11)240209(10)5610
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2024
Device Catalogue Number6801325
Device Lot Number5610
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Initial Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown